my dad went into emergency surgery for a clot in his leg before this he was a 61 health man he was in surgery for 6 hrs came out being sedated for 3 weeks 2 of it he was on propofol and incubated now that he is off he has no body movement beside is arms and that is very weak, he zones out for minutes at a time, slur words, and sometimes talks like he is back in vietnam war... is this all side effects from propofol?
25 Jul 2011
These do not sound like side effects of propofol. Is he taking any pain medications for his surgical pain? If he is taking meds for pain this could account for his slurred words, zoning in and out and his flash backs. His lack of leg movement would not be a side effect of either propofol or pain meds. Why did they keep him intubated for so long? That is not normal after this type of surgery. They do keep people sedated often while being intubated because it is uncomfortable and it prevents them from trying to remove the tubes. I'm just not clear on why he would have been intubated for so long. Have they said if there has been any possibility in that some of the clot broke off going to his head and causing a stroke or CVA? What are the Drs saying about all this?
- Propofol Information for Consumers
- Propofol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propofol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Had a recent procedure, first time using propofol. Could not stand or walk when being discharged from the surgery center. Is this normal, has anyone ...
1 answer • 6 Mar 2014
1 answer • 26 Mar 2014
... never felt such pain in my life, (and I'm no baby when it comes to pain), I tried pulling out the I.V., was screaming and tried getting off ...
1 answer • 20 Sep 2014
I am having outpatient surgery for removal of a scalp lesion.
1 answer • 1 Apr 2015
Surgery October 22. Nerve block in shoulder and propofol. I do not remember too much about that or the next day. Slept a lot for 3 days. Now 4 days ...
1 answer • 27 Oct 2015